Alert archive / Louisiana / Flash Flood Warnings in 2023
Flash Flood Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 6, 2023, 8:10 PM CDT for 4 parishes in Louisiana; Adams County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2023, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 6, 2023, 9:45 PM CDT
- In force
- 95 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA, Adams County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WGUS54 KJAN 070110
FFWJAN
LAC025-029-041-107-MSC001-070245-
/O.NEW.KJAN.FF.W.0035.230707T0110Z-230707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
810 PM CDT Thu Jul 6 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Catahoula Parish in northeastern Louisiana...
Northeastern Concordia Parish in northeastern Louisiana...
Southwestern Franklin Parish in northeastern Louisiana...
Southwestern Tensas Parish in northeastern Louisiana...
North Central Adams County in southwestern Mississippi...
* Until 945 PM CDT.
* At 810 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1.5 to 3 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Natchez, Vidalia, Ferriday, Harrisonburg, Clayton, Ridgecrest,
Sicily Island, Spokane, Lee Bayou, Frogmore, Wallace Ridge and
Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3197 9160 3178 9136 3176 9137 3176 9133
3175 9132 3169 9129 3167 9130 3167 9128
3148 9133 3156 9162 3175 9189 3197 9190
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:12 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 6, 7:12 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Jackson MS 712 PM CDT Thu Jul 6 2023 ...New AVIATION... .DISCUSSION... Issued at 300 PM CDT Thu Jul 6 2023 Late this afternoon through Friday: An active, hot and humid, summer weather pattern continues in the near term. The circulation associated with an MCV dropping southeast into northern MS is helping to enhance moisture convergence/instability from the ArkLaMiss Delta region into north central MS, and a considerable amount of convective precip has developed as a result. Another upstream MCV in the ArkLaTex region will likely help to enhance convection for the rest of the day by promoting additional multicell storm development. The potential for microbursts will peak late this afternoon into the early evening in the very unstable (sfc- based CAPE ~4000 j/kg), and additional storms may develop as outflow approaches from the south. A marginal risk continues to be messaged for this threat. Storms will diminish later this evening with mostly quiet weather conditions overnight through early Friday morning. The environment should be similar to today as the air heats up Friday, but greater moisture convergence looks to focus over eastern portions of the area, and perturbed upper level flow could potentially help enhance multicell storm clusters once again. A few damaging microbursts certainly can't be ruled out for Friday afternoon/evening. /EC/ Friday night through late next week: An increasingly amplified upper pattern should increase deep layer shear amid a hot and humid airmass typical for this time of year, which will keep rain and storm chances throughout the long term forecast period. Given the lack of airmass change, mesoscale features will play a big role in how day-to-day events play out. Persistent northwest flow aloft will once again be favorable to steer disturbances from the southern plains into our area, and MCS intensity will likely have to be assessed each day. Unlike previous MCS events, midlevel lapse rates are not expected to be as steep within this pattern (6 c/km, 24-26 vertical totals) which may keep events from becoming as intense as observed previously. Even still, flow will be greater than usual for this time of year (25-35kts deep layer shear). At the surface, a stalled boundary early next week may serve as a focus for storms and could produce heavy rainfall amid increasing PWATs (2.2 -2.4 inches, which is about max when compared to sounding climatology). Rainfall totals could add up as storms train along the boundary and slow storm motions could increase flooding threat. This will likely have to be monitored in the coming days for a potential flood HWO. Current analysis by WPC highlights our area in a slight risk for excessive rainfall for early next week. Additionally, we are still dealing with the heat and humidity. There are no signs of this letting up as the pattern remains persistent. With dewpoints in the upper 70s to near 80, heat indices are likely to rise into the triple digits each day, especially for our western half. Given rain and storm chances, dangerous heat will be uncertain throughout the upcoming week and will have to be monitored each day. By late next week, rising heights and a northerly shift of the baroclinic zone could decrease rain and storm chances, especially for areas west of I-55, thereby increasing heat stress and heat HWO could be needed in future forecasts. /SAS/ && .AVIATION... (00Z TAFS) Issued at 712 PM CDT Thu Jul 6 2023 Scattered TSRA & SHRA persist, with highest coverage in central, southern & western TAF sites. JAN & HKS had earlier brief gusty winds up to 30-35mph from outflow but majority TSRA coverage is near HEZ through 07/02-03Z. Expect SHRA to be finished around 07/03-04Z. Some MVFR stratus is psbl at JAN, HKS, HBG & PIB just prior to daybreak Friday, with LIFR-IFR cigs psbl at PIB & HBG. Expect lowered vsby to improve just after daybreak & stratus to lift/flight restrictions improve to VFR areawide around 07/14-15Z. Another round of scattered to numerous SHRA & TSRA are expected Fri aftn. Timing will be as early as 06/16-17Z, with majority after 06/19-20Z. Light westerly winds, generally below 10mph, are psbl through the next 24 hours, other than any higher gusts from storms at TAF sites into Fri aftn. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 90 73 93 / 30 60 30 40 Meridian 71 92 72 93 / 50 60 30 50 Vicksburg 72 90 74 93 / 40 50 20 20 Hattiesburg 73 92 73 94 / 30 60 30 50 Natchez 71 90 73 93 / 40 50 30 30 Greenville 72 89 73 92 / 30 50 20 40 Greenwood 72 90 73 93 / 20 50 30 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SAS20/DC
Hazardous weather outlook, Jul 6, 2:39 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 239 PM CDT Thu Jul 6 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059-060-071945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Claiborne- Jefferson-Adams- 239 PM CDT Thu Jul 6 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/4.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected for extreme southeast Arkansas, northesastern Louisiana,and western Mississippi on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible for extreme southeast Arkansas and north central Mississippi Saturday through Saturday night. (https://www.weather.gov/images/jan/graphicast/1.png) Dangerous heat with heat index values near 105 degrees is possible for eastern Mississippi on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday through Saturday night. MSZ034-035-040>043-047-048-054-061>063-071945- Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren- Hinds-Copiah-Franklin MS-Lincoln-Lawrence- 239 PM CDT Thu Jul 6 2023 This hazardous weather outlook is for portions of central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected for extreme southeast Arkansas, northesastern Louisiana,and western Mississippi on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible for extreme southeast Arkansas and north central Mississippi Saturday through Saturday night. (https://www.weather.gov/images/jan/graphicast/1.png) Dangerous heat with heat index values near 105 degrees is possible for eastern Mississippi on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday through Saturday night. MSZ018-019-025>033-036>039-044>046-049>052-055>058-064>066- 072>074-071945- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake- Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 239 PM CDT Thu Jul 6 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected for extreme southeast Arkansas, northesastern Louisiana,and western Mississippi on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible for extreme southeast Arkansas and north central Mississippi Saturday through Saturday night. (https://www.weather.gov/images/jan/graphicast/1.png) Dangerous heat with heat index values near 105 degrees is possible for eastern Mississippi on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 6, 5:59 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 PM CDT Thu Jul 6 2023
LAZ016-MSZ047-062345-
Madison LA-Warren MS-
559 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of central Madison
Parish in northeastern Louisiana and western Warren Counties through
645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tendal to near Tallulah to near Afton.
Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tallulah around 605 PM CDT.
Mansford around 625 PM CDT.
Vicksburg, Eagle Bend, Mound, Omega, Le Tourneau and Yokena around
645 PM CDT.
Other locations impacted by these storms include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3248 9138 3254 9120 3254 9113 3256 9111
3256 9107 3258 9102 3258 9096 3242 9096
3216 9092 3215 9117 3220 9116 3221 9112
3224 9112 3225 9113 3224 9120
TIME...MOT...LOC 2259Z 239DEG 10KT 3249 9135 3237 9117 3221 9114
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jul 6, 6:14 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
614 PM CDT Thu Jul 6 2023
MSZ049-055-070000-
Rankin MS-Simpson MS-
614 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southern Rankin and
north central Simpson Counties through 700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over
Star, or 7 miles southeast of Florence, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Piney Woods around 620 PM CDT.
Star around 625 PM CDT.
Florence around 635 PM CDT.
Cato around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 9023 3207 9024 3207 9023 3209 9024
3209 9023 3210 9024 3214 9024 3218 9022
3218 9021 3219 9021 3214 8980 3194 8998
TIME...MOT...LOC 2314Z 211DEG 6KT 3208 9004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 6:33 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
633 PM CDT Thu Jul 6 2023
MSZ046-070015-
Kemper MS-
633 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of northeastern Kemper
County through 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Electric Mills, or 14 miles east of De Kalb, moving southeast at 30
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Kemper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3268 8838 3283 8865 3293 8844 3288 8835
TIME...MOT...LOC 2333Z 312DEG 28KT 3280 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 7:01 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
701 PM CDT Thu Jul 6 2023
MSZ054-055-070045-
Copiah MS-Simpson MS-
701 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of Simpson and east
central Copiah Counties through 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mendenhall to Rockport. Movement was
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mendenhall around 705 PM CDT.
Pinola around 715 PM CDT.
Sanatorium around 740 PM CDT.
Magee around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 9026 3205 8999 3189 8965 3179 8965
3176 8992 3175 9013
TIME...MOT...LOC 0000Z 325DEG 10KT 3195 8991 3179 9017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 7:20 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
720 PM CDT Thu Jul 6 2023
LAZ023>026-MSZ053-059>061-070100-
Tensas LA-Concordia LA-Catahoula LA-Franklin LA-Adams MS-
Jefferson MS-Franklin MS-Claiborne MS-
720 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of southwestern Tensas,
northeastern Concordia, northern Catahoula and Franklin Parishes,
southwestern Claiborne, Jefferson, northwestern Franklin and
northeastern Adams Counties through 800 PM CDT...
At 720 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Jigger to near Mccall Creek.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
New Hope around 725 PM CDT.
Liddieville around 745 PM CDT.
Winnsboro, Pleasant Hill and Union Church around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 9200 3193 9190 3197 9190 3197 9189
3204 9190 3206 9192 3208 9191 3209 9187
3213 9188 3213 9187 3221 9182 3224 9177
3227 9177 3203 9135 3178 9074 3161 9073
3136 9114 3188 9201 3191 9201
TIME...MOT...LOC 0020Z 212DEG 13KT 3203 9185 3151 9077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 7:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
759 PM CDT Thu Jul 6 2023
MSZ053-054-059-061-062-070145-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
759 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of Claiborne,
northwestern Lincoln, Jefferson, northeastern Franklin and western
Copiah Counties through 845 PM CDT...
At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Lick to near West Lincoln. Movement
was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
West Lincoln around 805 PM CDT.
Port Gibson, Pattison and Vaughn around 815 PM CDT.
Peyton around 820 PM CDT.
Loyd Star around 825 PM CDT.
Hermanville around 830 PM CDT.
Brookhaven around 835 PM CDT.
Wesson, Beauregard and Rocky Springs around 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 9125 3209 9095 3208 9094 3209 9094
3208 9091 3209 9092 3209 9091 3210 9092
3212 9092 3209 9081 3205 9072 3171 9024
3169 9024 3138 9064
TIME...MOT...LOC 0059Z 227DEG 19KT 3184 9099 3149 9061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:20 PM CDT | Special Weather Statement | JAN | Franklin, Tensas | 40 min |
| Jul 6, 7:01 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| Jul 6, 7:59 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson, Lincoln | 46 min |
| Jul 6, 9:10 PM CDT | Special Weather Statement | JAN | Marion | 50 min |
Nearby
Flash Flood Warnings in Louisiana, 2023Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.